Idaho, 2024Tornado in Idaho, July 25, 2024
July 25, 2024 · NWS BOI · 1 event in 1 county or zone
Isolated thunderstorms formed along a surface convergence zone in the afternoon of July 25th. One of the the storms near Glenns Ferry, Idaho spun up a brief surface based circulation into a brief land spout tornado which produced damage in Glenns Ferry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms formed along a surface convergence zone in the afternoon of July 25th. One of the the storms near Glenns Ferry, Idaho spun up a brief surface based circulation into a brief land spout tornado which produced damage in Glenns Ferry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 25, 12:47 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 12:47 PM MST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boise ID
147 PM MDT Thu Jul 25 2024
.SHORT TERM...Tonight through Saturday night...A trough of low
pressure will slowly track eastward across the northern Rockies
into the weekend. This trough will suppress the ridge of high
pressure to the south of Idaho, allowing for 8-10 degrees of
cooling area-wide. Showers and thunderstorms are anticipated
(20-60% chance) over south central Idaho this afternoon/evening.
Some storms could be strong with heavy rainfall, small hail, and
wind gusts to 30-50 mph. Storm impacts will generally be south
and east of a line from Mountain Home to Fairfield. As the
trough progresses eastward Friday and Saturday the majority of
lift/moisture will move east of the area, but there is a small
chance (less than 20%) of showers/thunderstorms along and north
of the Nevada border in Idaho and Oregon Saturday afternoon.
.LONG TERM...Sunday through Thursday...Another trough of low
pressure is forecast to work through the northern Rockies late
Monday into Wednesday. There is good agreement amongst the
deterministic and ensemble blends that this trough could bring
another round of showers/thunderstorms and breezy conditions to
the region. Beyond Wednesday, the latest model trends favor a
re-building of the ridge and a return to unseasonably hot
temperatures.
&&
.AVIATION...Generally VFR to start this afternoon, except
MVFR/IFR near fire locations at KBNO/KONO. Widespread MVFR/IFR
after 02Z as wildfire smoke moves southeastward out of Oregon
and impacts much of southern Idaho. Surface winds: becoming W-NW
10-25 kt, strongest in SE Oregon. Winds aloft at 10kft MSL: W-SW
25-30 kt. High density altitude due to warm temperatures.
KBOI...VFR, deteriorating overnight as smoke southeastward out
of Oregon. MVFR/IFR probable after 26/04Z. Smoke will linger
through Friday afternoon, potentially longer. Surface winds:
becoming W-NW 10-20 kt after 25/20Z. High density altitude due
to warm temperatures.
Weekend Outlook...Widespread wildfire smoke, thickest over SE
Oregon, but MVFR possible at all terminals. Winds generally W-NW
5-15 kt each afternoon.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until midnight MDT tonight IDZ423-424-426.
OR...None.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...MC
LONG TERM....MC
AVIATION.....MC
In the hours before
Special weather statement, Jul 25, 2:49 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Boise ID
349 PM MDT Thu Jul 25 2024
IDZ016-252230-
Western Magic Valley ID-
349 PM MDT Thu Jul 25 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TWIN FALLS AND SOUTHERN
JEROME COUNTIES THROUGH 430 PM MDT...
At 349 PM MDT, Doppler radar was tracking a strong thunderstorm near
Filer, or near Twin Falls, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Twin Falls, Filer, and Magic Valley Regional Airport around 350 PM
MDT.
Kimberly around 400 PM MDT.
Hansen around 410 PM MDT.
Eden around 420 PM MDT.
Hazelton around 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4251 11406 4250 11407 4244 11407 4243 11463
4244 11463 4245 11466 4261 11469 4271 11402
4252 11399
TIME...MOT...LOC 2149Z 263DEG 27KT 4253 11458
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DGSpecial weather statement, Jul 25, 3:03 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Boise ID
403 PM MDT Thu Jul 25 2024
IDZ013-014-252245-
Upper Treasure Valley ID-Boise Mountains ID-
403 PM MDT Thu Jul 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ELMORE COUNTY
THROUGH 445 PM MDT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mountain Home Air Force Base, or 8 miles southwest of Mountain Home,
moving east at 30 mph.
HAZARD...Half inch hail and torential rain.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Mountain Home around 410 PM MDT.
Hot Springs Creek Reservoir around 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4295 11590 4312 11596 4331 11530 4305 11520
TIME...MOT...LOC 2202Z 254DEG 28KT 4306 11583
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
DG
Special weather statement, Jul 25, 3:31 PM MST, 29 minutes before
Special Weather Statement
National Weather Service Boise ID
431 PM MDT Thu Jul 25 2024
IDZ016-252315-
Western Magic Valley ID-
431 PM MDT Thu Jul 25 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TWIN FALLS AND
SOUTHEASTERN JEROME COUNTIES THROUGH 515 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm over
Milner Dam, or 12 miles west of Burley, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail and torrential rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Twin
Falls and southeastern Jerome Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4253 11395 4254 11397 4252 11401 4251 11406
4241 11407 4242 11422 4274 11417 4275 11393
4254 11393
TIME...MOT...LOC 2231Z 270DEG 36KT 4252 11404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DGSpecial weather statement, Jul 25, 3:35 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Boise ID
435 PM MDT Thu Jul 25 2024
IDZ013-014-016-028-252315-
Upper Treasure Valley ID-Western Magic Valley ID-Boise Mountains ID-
Camas Prairie ID-
435 PM MDT Thu Jul 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ELMORE...
SOUTHWESTERN CAMAS AND NORTHWESTERN GOODING COUNTIES THROUGH 515 PM
MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm near
Glenns Ferry, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail and torrential rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Glenns Ferry around 440 PM MDT.
King Hill around 450 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4284 11541 4300 11553 4325 11497 4301 11480
TIME...MOT...LOC 2235Z 243DEG 25KT 4296 11538
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DGSpecial weather statement, Jul 25, 3:43 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Boise ID
443 PM MDT Thu Jul 25 2024
IDZ015-252330-
Southwest Highlands ID-
443 PM MDT Thu Jul 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL OWYHEE COUNTY
THROUGH 530 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm over
Payne Creek Reservoir, or 22 miles north of Owyhee, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail and torrential rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Grasmere around 510 PM MDT.
Blackstone Reservoir around 520 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4214 11614 4230 11625 4256 11571 4231 11555
TIME...MOT...LOC 2242Z 243DEG 24KT 4226 11611
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DGSpecial weather statement, Jul 25, 3:59 PM MST, 1 minute before
Special Weather Statement
National Weather Service Boise ID
459 PM MDT Thu Jul 25 2024
IDZ013-014-252345-
Upper Treasure Valley ID-Boise Mountains ID-
459 PM MDT Thu Jul 25 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELMORE COUNTY THROUGH
545 PM MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near
Danskin Peak, or 13 miles north of Mountain Home, moving east at 25
mph.
HAZARD...Wind gusts up to 45 mph, penny size hail and torrential rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Anderson Dam and Anderson Ranch Reservoir around 520 PM MDT.
Little Camas Reservoir around 530 PM MDT.
Pine around 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4333 11520 4331 11521 4331 11527 4321 11576
4338 11584 4358 11528 4333 11516
TIME...MOT...LOC 2259Z 250DEG 23KT 4333 11570
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DGTornado, Elmore
- When
- July 25, 4:00 PM MST to 4:03 PM MST
- Where
- Elmore County, 0.11 mi NNW of Glenns Ferry to 0.58 mi ENE of Glenns Ferry
- Rating
- EF0
- Path length
- 0.55 mi
- Path width
- 30 yd
- Reported by
- Broadcast Media
- Coordinates
- 42.952, -115.300
Broadcast media and social media provided videos show a weak EF-0 land spout tornado on the ground in Glenns Ferry, with a path along and just north of E. Harrison Ave. Elmore County Emergency Management and general public reports, along with photos of roof damage, several downed trees, downed branches, and damage to power lines are consistent with EF-0 wind speeds of 70 to 80 mph. The tornado had a path length of approximately 0.3 miles and a path width of approximately 30 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 25, 20241 death · 3 injured · $35,000 · 2 events
- Flash Flooding and Damaging Winds in Utah, July 25 to 27, 20241 death · $12,000 · 66 kt wind · 46 events
- Flash Flooding and Dust Storm in Arizona, July 25, 2024$97,000 · 61 kt wind · 14 events
- Flash Flooding and Damaging Winds in Arizona, July 25, 2024$68,000 · 55 kt wind · 10 events
- Excessive Heat in South Dakota, July 25 to 27, 2024$24,000 · 16 events
- Wildfire in Idaho, July 25 to 28, 2024$18,000 · 1 event
- Flash Flooding in Georgia, July 25 to 27, 20248 events
- Flash Flooding in North Carolina, July 25, 20247 events
- Damaging Winds in Idaho, July 25, 202454 kt wind · 6 events
- Heavy Rain in Florida, July 25, 20244 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 25, 20243 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 25, 20243 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1202742.